Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 256, NWS Boston/Norton, MA

August 18, 2008Franklin County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 18, 2008, 7:43 PM EDT for Franklin County, Hampshire County, Massachusetts. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2008, 7:43 PM EDT (23:43 UTC)
Expired
Aug 18, 2008, 8:32 PM EDT
In force
49 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 93 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 8:03 PM EDTHAIL 0.75Rowe, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 11.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 182343
SVRBOX
MAC011-015-190045-
/O.NEW.KBOX.SV.W.0256.080818T2343Z-080819T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
743 PM EDT MON AUG 18 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF GREENFIELD...
  NORTHWESTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF NORTHAMPTON...

* UNTIL 845 PM EDT

* AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MONROE...OR NEAR NORTH ADAMS...AND MOVING EAST AT 29 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONROE BY 750 PM EDT...
  ROWE AND CHARLEMONT BY 755 PM EDT...
  HEATH BY 800 PM EDT...
  COLRAIN BY 815 PM EDT...
  LEYDEN BY 820 PM EDT...
  LEYDEN BY 825 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAINFALL IS OCCURRING WITH THIS
STORM. GET INDOORS OR INSIDE A VEHICLE NOW IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MINOR
FLOODING OF POOR DRAINAGE AREAS CAN ALSO BE EXPECTED. DRIVERS SHOULD
AVOID FLOODED ROADWAYS.

LAT...LON 4239 7305 4240 7301 4261 7296 4265 7296
      4267 7299 4269 7298 4271 7303 4275 7301
      4273 7253 4229 7257 4237 7307
TIME...MOT...LOC 2342Z 271DEG 25KT 4269 7300

$$

FRANK
4 follow-up statements
000 
WWUS51 KBOX 182357
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
757 PM EDT MON AUG 18 2008

MAC011-015-190045-
/O.CON.KBOX.SV.W.0256.000000T0000Z-080819T0045Z/
FRANKLIN MA-HAMPSHIRE MA-
757 PM EDT MON AUG 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN HAMPSHIRE AND WESTERN FRANKLIN COUNTIES...

AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ROWE...OR 12 MILES EAST OF NORTH ADAMS...MOVING EAST AT
29 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF BUCKLAND BY 805 PM EDT...
  COLRAIN AND 7 MILES NORTH OF SHELBURNE BY 815 PM EDT...
  LEYDEN...7 MILES NORTH OF GREENFIELD AND 9 MILES NORTH OF DEERFIELD
  BY 825 PM EDT...
  BERNARDSTON BY 830 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4239 7305 4240 7301 4261 7296 4265 7296
      4267 7299 4269 7298 4271 7303 4275 7301
      4273 7253 4229 7257 4237 7307
TIME...MOT...LOC 2357Z 271DEG 25KT 4269 7286

$$

FRANK
000 
WWUS51 KBOX 190006
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
806 PM EDT MON AUG 18 2008

MAC011-015-190045-
/O.CON.KBOX.SV.W.0256.000000T0000Z-080819T0045Z/
FRANKLIN MA-HAMPSHIRE MA-
805 PM EDT MON AUG 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN HAMPSHIRE AND WESTERN FRANKLIN COUNTIES...

AT 800 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR HEATH...OR 13 MILES EAST OF NORTH
ADAMS...MOVING EAST AT 29 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLRAIN AND 7 MILES NORTH OF SHELBURNE BY 820 PM EDT...
  LEYDEN BY 825 PM EDT...
  7 MILES NORTH OF GREENFIELD BY 830 PM EDT...
  BERNARDSTON BY 835 PM EDT...

SPOTTERS REPORTED PENNY SIZE WITH THIS STORM IN ROWE MASSACHUSETTS 
AT 803 PM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.


LAT...LON 4275 7301 4274 7255 4272 7253 4229 7257
      4237 7293 4241 7301 4257 7296 4265 7296
      4267 7299 4269 7298 4272 7303
TIME...MOT...LOC 0005Z 271DEG 25KT 4269 7281

$$

FRANK
000 
WWUS51 KBOX 190018
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
818 PM EDT MON AUG 18 2008

MAC011-015-190045-
/O.CON.KBOX.SV.W.0256.000000T0000Z-080819T0045Z/
FRANKLIN MA-HAMPSHIRE MA-
818 PM EDT MON AUG 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTH CENTRAL HAMPSHIRE AND WESTERN FRANKLIN COUNTIES...

AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HAWLEY...OR 12 MILES WEST OF GREENFIELD...MOVING EAST AT
29 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHELBURNE...CONWAY AND 7 MILES SOUTH OF COLRAIN BY 830 PM EDT...
  7 MILES NORTH OF WHATELY BY 835 PM EDT...
  DEERFIELD...GREENFIELD AND 6 MILES NORTH OF SUNDERLAND BY 840 PM
  EDT...
  8 MILES SOUTH OF BERNARDSTON BY 845 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4267 7290 4270 7294 4274 7293 4274 7262
      4274 7255 4272 7253 4229 7257 4242 7296
      4257 7296
TIME...MOT...LOC 0018Z 271DEG 25KT 4256 7279

$$

FRANK
000 
WWUS51 KBOX 190032
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
832 PM EDT MON AUG 18 2008

MAC011-015-190040-
/O.CAN.KBOX.SV.W.0256.000000T0000Z-080819T0045Z/
FRANKLIN MA-HAMPSHIRE MA-
830 PM EDT MON AUG 18 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HAMPSHIRE AND
WESTERN FRANKLIN COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LIMITS.  THEREFORE...THE SEVERE THUNDERSTORM WARNING IS 
CANCELED.  HOWEVER...BRIEF TORRENTIAL RAINFALL ALONG WITH DANGEROUS 
CLOUD TO GROUND LIGHTNING WAS STILL OCCURRING WITH THIS STORM.

LAT...LON 4267 7290 4270 7294 4274 7293 4274 7262
      4274 7255 4272 7253 4229 7257 4242 7296
      4257 7296
TIME...MOT...LOC 0030Z 271DEG 25KT 4256 7268

$$

FRANK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 4:06 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Aug 18, 4:06 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT MON AUG 18 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO SOUTHERN NEW ENGLAND TONIGHT...PUSHING
OFF THE COAST TOMORROW MORNING. LARGE HIGH PRESSURE WILL THEN
FOLLOW...TRACKING OUT OF THE GREAT LAKES...THEN REMAINING OVER NEW
ENGLAND THROUGH SATURDAY. A COLD FRONT MAY APPROACH DURING SUNDAY OR
MONDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS WESTERN NEW
YORK THIS AFTERNOON.  AT THEIR CURRENT RATE OF SPEED...WITH NO
DEVELOPMENT AHEAD OF THEM...THEY WILL NOT ARRIVE INTO MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE UNTIL AROUND 8 PM.  BY THAT TIME...THE
ATMOSPHERE IS PRETTY WELL CAPPED OVER SOUTHERN NEW ENGLAND.  THAT
DOESN/T MEAN WE/RE RULING OUT ANY SHOWERS OR THUNDERSTORMS
OCCURRING.  IT JUST MEANS THAT THE CHANCES ARE FAIRLY SLIM.  SLIGHT
CHANCE TO VERY LOW END CHANCE POPS ARE IN THE GRIDS FOR THE
REMAINDER OF THE AFTERNOON AND TONIGHT.  CLOUDY SKIES ARE LIKELY
OVERNIGHT WITH OR WITHOUT PRECIPITATION FALLING.  TEMPERATURES WILL
BE VERY SIMILAR TO LAST NIGHT WITH LOWS AROUND 60 THROUGH THE
INTERIOR AND MID 60S LIKELY ALONG THE COAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
THE COLD FRONT WILL NOT START ITS TREK THROUGH SOUTHERN NEW ENGLAND
UNTIL LATE MONDAY NIGHT/EARLY TUESDAY MORNING.  THE ASSOCIATED UPPER
LEVEL TROUGH ALSO MOVES ACROSS NEW ENGLAND TUESDAY PROVIDING PLENTY
OF MID LEVEL LIFT TO SUSTAIN ANY SHOWERS AND THUNDERSTORMS THAT
DEVELOP ON THE FRONT/S LEADING EDGE.  LOOKING AT THE MODELS...THERE
ACTUALLY DOESN/T APPEAR TO BE THAT MUCH INSTABILITY TUESDAY.  THE
BEST LOOKING AREAS FOR THUNDERSTORMS AND ONE OR TWO SEVERE
THUNDERSTORMS IS ALONG THE SOUTH COAST OF RI AND MA WHERE BOTH ML
CAPE AND SB CAPE ARE ABOVE 1000 J/KG.  ELSEWHERE ACROSS THE CWA...
LATEST MODEL SOUNDINGS SHOW A CAPPED ATMOSPHERE SO WHILE WE CANNOT
COMPLETELY RULE OUT A THUNDERSTORM OR TWO...THEY WILL BE VERY
ISOLATED.

TUESDAY NIGHT...SHOWERS AND THUNDERSTORMS SHOULD MOVE OUT OF THE
AREA AND/OR DIMINISH BY 8 PM.  THEN HIGH PRESSURE BEGINS TO BUILD IN
AS AN UPPER LEVEL RIDGE APPROACHES THE AREA.  SHOULD BE A QUIET
NIGHT WITH PARTLY CLOUDY SKIES SHIFTING TO CLEAR SKIES BY THE END OF
THE NIGHT.  TEMPERATURES BEHIND THE COLD FRONT WILL BE COOLER WITH
LOWS DROPPING INTO THE LOWER TO MID 50S ACROSS THE INTERIOR WITH MID
TO UPPER 50S ALONG THE COAST.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
FOR WEDNESDAY...UPPER LEVEL TROUGH EXITS WHILE SURFACE HIGH BUILDS
EAST. NORTHWEST WINDS KEEP A COOL AIRMASS OVER THE AREA...WITH BELOW
NORMAL HIGHS IN THE 70S. CLEAR SKIES WILL ALLOW FOR GOOD RADIATIONAL
COOLING WED NIGHT...SENDING TEMPERATURES INTO THE MID AND UPPER 40S
IN RURAL LOCALES ACROSS THE INTERIOR.

WARMER AIR WRAPS INTO THE AREA ON THU WITH UPPER LEVEL RIDGE
BUILDING INTO THE NORTHEAST U.S. AND BROAD SURFACE HIGH PRESSURE
REMAINING AS WELL. NET RESULT FOR THU THROUGH SAT WILL BE DAYTIME
HIGHS IN THE 80S WITH ONLY A SLOW INCREASE IN HUMIDITY THROUGH EARLY
THIS WEEKEND.

GFS AND ECMWF INDICATING THE UPPER RIDGE BREAKING DOWN SOMETIME SUN
OR MON...WITH A COLD FRONT CROSSING THROUGH THE AREA. THERE ARE
DIFFERENCES IN TIMING. WITH INCREASING MOISTURE ANTICIPATED AHEAD OF
THE FRONT...CHANCE SHOWERS/THUNDERSTORMS. CONTINUED WITH CHANCE POPS
FROM PREVIOUS FORECAST...FOR SUNDAY NIGHT AND MONDAY.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
REMAINDER OF THIS AFTERNOON...VFR.

TONIGHT...MAINLY VFR.  OCCASIONAL MVFR CONDITIONS POSSIBLE IN
ISOLATED SHOWERS AND THUNDERSTORMS NORTHWEST OF A MHT-ORH-BAF LINE.

TUESDAY...VFR WITH SCATTERED MVFR CONDITIONS IN SHOWERS AND
THUNDERSTORMS DEVELOPING IN THE WEST AND MOVING EASTWARD.  CAPE AND
ISLANDS SHOULD STAY DRY UNTIL MIDDAY.

TUESDAY NIGHT...VFR AS HIGH PRESSURE MOVES INTO SOUTHERN NEW ENGLAND.

OUTLOOK /WEDNESDAY THROUGH SATURDAY/...

WED THROUGH SAT...VFR...EXCEPT PATCHY MVFR FOG TOWARDS DAYBREAK EACH
MORNING.

&&

.MARINE...
THIS AFTERNOON AND TONIGHT...WINDS AND SEAS EXPECTED TO REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA.

TUESDAY...SW WIND GUSTS UP TO 20KT POSSIBLE NEAR SHORE WITH A WIND
SHIFT TO THE NW EXPECTED IN THE AFTERNOON.  SEAS WILL NEAR 5 FEET IN
THE OUTER COASTAL WATERS.  HOWEVER...IT IS FOR A VERY BRIEF PERIOD
OF TIME.  AM NOT CONFIDENT ENOUGH IN SEAS REACHING 5 FEET TO ISSUE A
SMALL CRAFT AT THIS TIME.

TUESDAY NIGHT...SEAS REMAIN BELOW SMALL CRAFT CRITERIA.  NW WINDS
WILL GUST TO NEAR SCA CRITERIA /20-25KTS/ IN COLD AIR ADVECTION.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...

WINDS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA ON WED WITH COLD
AIR ADVECTION AND NW FLOW.  AT THIS TIME...WIND GUSTS TO 20 KTS ARE
EXPECTED.   OTHERWISE TRANQUIL WINDS AND SEAS ON THE COASTAL WATERS
THROUGH SAT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR MAZ013-
     016>024.
NH...NONE.
RI...AIR QUALITY ALERT UNTIL 10 PM EDT THIS EVENING FOR RIZ006>008.
MARINE...NONE.

&&

SYNOPSIS...NMB
NEAR TERM...RLG
SHORT TERM...RLG
LONG TERM...NMB
AVIATION...RLG/NMB
MARINE...RLG/NMB
Hazardous weather outlook, Aug 18, 4:16 PM EDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT MON AUG 18 2008

MAZ013-016>024-RIZ006>008-192030-
WESTERN NORFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
416 PM EDT MON AUG 18 2008

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE
ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ002>012-014-015-026-NHZ011-012-015-RIZ001>005-192030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
416 PM EDT MON AUG 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS
SOUTHERN NEW HAMPSHIRE...NORTHERN CONNECTICUT AND THE WESTERN HALF OF
MASSACHUSETTS. AN ISOLATED STRONG TO SEVERE STORM OR TWO IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-254-255-192030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
416 PM EDT MON AUG 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT ANTICIPATED FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NMB

In the hours before

Special weather statement, Aug 18, 7:16 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
716 PM EDT MON AUG 18 2008

MAZ002-003-NHZ011-190030-
CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-
716 PM EDT MON AUG 18 2008

AT 712 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND SMALL HAIL 12 MILES
NORTHWEST OF MONROE...OR ABOUT 7 MILES EAST OF BENNINGTON...MOVING
EAST AT 26 MPH.

THE THUNDERSTORM WILL BE NEAR...HINSDALE AND CHESTERFIELD BY 820 PM
EDT...WINCHESTER AND 6 MILES SOUTHWEST OF SWANZEY BY 830 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

NMB

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.